Alert archive / Wisconsin / Special Marine Warnings in 2012
Special Marine Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at May 20, 2012, 4:30 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 4:30 PM CDT (21:30 UTC)
- Expired
- May 20, 2012, 5:28 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
The radar
The Milwaukee radar (KMKX), 74 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WHUS53 KMKX 202130
SMWMKX
LMZ644>646-671-673-675-202300-
/O.NEW.KMKX.MA.W.0013.120520T2130Z-120520T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT SUN MAY 20 2012
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
PORT WASHINGTON TO WINTHROP HARBOR IL...
LAKE MICHIGAN FROM PORT WASHINGTON TO WINTHROP HARBOR IL 5NM OFF
SHORE TO MID LAKE...
* UNTIL 600 PM CDT
* AT 424 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF
50 KNOTS AND LARGE HAIL 28 NM WEST OF WINTHROP HARBOR...MOVING
NORTHEAST AT 35 KNOTS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WIND PT. AROUND 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...LARGE
HAIL...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
4310 8709 4308 8711 4295 8708 4249 8780
4264 8782 4272 8777 4275 8779 4280 8777
4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2129Z 226DEG 37KT 4247 8840
WIND...HAIL 65KTS >.75IN
$$
DAVIS3 follow-up statements
306
FZUS73 KMKX 202155
MWSMKX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
455 PM CDT SUN MAY 20 2012
LMZ644>646-671-673-675-202300-
/O.CON.KMKX.MA.W.0013.000000T0000Z-120520T2300Z/
455 PM CDT SUN MAY 20 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM CDT...
FOR THE FOLLOWING AREAS...
PORT WASHINGTON TO NORTH POINT LIGHT WI...
NORTH POINT LIGHT TO WIND POINT WI...
WIND POINT WI TO WINTHROP HARBOR IL...
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5NM OFF
SHORE TO MID LAKE...
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5NM OFF SHORE
TO MID LAKE...
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5NM OFF SHORE
TO MID LAKE...
AT 452 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF 50
KNOTS AND LARGE HAIL FROM 25 NM WEST OF WIND PT. TO 11 NM WEST OF
WINTHROP HBR...MOVING NORTHEAST AT 35 KNOTS.
WINDS BEHIND THE SEVERE THUNDERSTORMS WILL SHIFT SUDDENLY TO THE
SOUTHWEST AND INCREASE TO 50 KNOTS OR GREATER.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
WIND PT. AROUND 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...LARGE HAIL...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.
MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...LARGE
HAIL...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
4310 8709 4308 8711 4295 8708 4249 8780
4264 8782 4272 8777 4275 8779 4280 8777
4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2155Z 226DEG 37KT 4274 8828 4254 8804
WIND...HAIL 65KNOTS >.75IN
$$
KAPELA452
FZUS73 KMKX 202212
MWSMKX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT SUN MAY 20 2012
LMZ644>646-671-673-675-202300-
/O.CON.KMKX.MA.W.0013.000000T0000Z-120520T2300Z/
512 PM CDT SUN MAY 20 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM CDT...
FOR THE FOLLOWING AREAS...
PORT WASHINGTON TO NORTH POINT LIGHT WI...
NORTH POINT LIGHT TO WIND POINT WI...
WIND POINT WI TO WINTHROP HARBOR IL...
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5NM OFF
SHORE TO MID LAKE...
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5NM OFF SHORE
TO MID LAKE...
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5NM OFF SHORE
TO MID LAKE...
AT 509 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF 50
KNOTS AND LARGE HAIL FROM 20 NM WEST OF WIND PT. TO WINTHROP HBR...
MOVING NORTHEAST AT 35 KNOTS.
WINDS BEHIND THE SEVERE THUNDERSTORMS WILL SHIFT SUDDENLY TO THE
SOUTHWEST INCREASE TO 50 KNOTS OR GREATER.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
WIND PT. AROUND 525 PM CDT.
THE GUST FRONT ASSOCIATED WITH THESE STORMS REACHED THE LAKE
MICHIGAN SHORELINE BY AROUND 5 PM...OR ABOUT 10 TO 15 MILES AHEAD
THE CENTRAL CORE OF THE STORMS WITH HEAVY RAINS.
WIND GUSTS TO AT LEAST 40 TO 45 KNOTS HAVE BEEN REPORTED WITH THE
STORMS IN SOUTHEASTERN WISCONSIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...LARGE HAIL...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.
MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...LARGE
HAIL...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
4310 8709 4308 8711 4295 8708 4249 8780
4264 8782 4272 8777 4275 8779 4280 8777
4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2209Z 226DEG 37KT 4284 8818 4253 8772
WIND...HAIL 65KNOTS >.75IN
$$
KAPELA343
FZUS73 KMKX 202228
MWSMKX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT SUN MAY 20 2012
LMZ644>646-671-673-675-202236-
/O.CAN.KMKX.MA.W.0013.000000T0000Z-120520T2300Z/
528 PM CDT SUN MAY 20 2012
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
PORT WASHINGTON TO NORTH POINT LIGHT WI...
NORTH POINT LIGHT TO WIND POINT WI...
WIND POINT WI TO WINTHROP HARBOR IL...
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5NM OFF
SHORE TO MID LAKE...
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5NM OFF SHORE
TO MID LAKE...
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5NM OFF SHORE
TO MID LAKE...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND BECOME MORE
SCATTERED AS THEY MOVED THROUGH SOUTHEASTERN WISCONSIN TO OVER THE
LAKE MICHIGAN WATERS. THERFORE...THEY NO LONGER POSE A SIGNIFICANT
RISK TO BOATERS.
HOWEVER...GUSTY SOUTHWEST WINDS TO AROUND 40 KNOTS AND AND SMALL
HAIL TO AROUND 1/2 INCH IN DIAMETER ARE STILL POSSIBLE WITH
SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS.
LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
4310 8709 4308 8711 4295 8708 4249 8780
4264 8782 4272 8777 4275 8779 4280 8777
4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2226Z 226DEG 37KT 4296 8801 4265 8755
$$
KAPELAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at May 20, 3:58 PM CDT, 32 minutes earlier.
Area forecast discussion, May 20, 3:58 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 PM CDT SUN MAY 20 2012 ...THIS AFTERNOON INTO EARLY EVENING...FORECAST CONFIDENCE MEDIUM. SURFACE CONVERGENCE RIGHT ALONG THE PRE-FRONTAL TROUGH LOCATED NEAR MADISON AND JANESVILLE AT 230 PM...IDENTIFIED BY A WIND SHIFT IN THE SURFACE OBS...WILL BE THE FOCUS FOR SOME INITIAL CONVECTION PRIOR TO THE MAIN FRONTAL BOUNDARY LOCATED IN THE FAR WESTERN FORECAST AREA /CWA/...WHERE THERE IS ANOTHER WIND SHIFT. A FEW QUICK-MOVING POP-UP SHOWERS WITH ISOLATED THUNDER ARE DEVELOPING JUST AHEAD OF THE PRE-FRONTAL TROUGH EARLY THIS AFTERNOON AS WELL. THESE ARE A RESULT AS GENERAL INSTABILITY WITH MIXED LAYER CAPE AROUND 1000 J/KG. STEEP LOW LEVEL LAPSE RATES WITH A WELL-MIXED LAYER UP TO 7000 FEET ARE ALLOWING FOR WINDS GUSTING UP TO 30 KNOTS. EXPECT HIGHER GUSTS BENEATH SHOWERS WITH VIRGA. EXPECT MORE THUNDERSTORM DEVELOPMENT OVER THE NEXT TWO HOURS IN THE CENTRAL CWA...ESPECIALLY BETWEEN THE PRE-FRONTAL TROUGH AND MAIN TROUGH WHERE THERE IS A PLUME OF HIGHER CAPE VALUES PER LATEST SPC MESOSCALE ANALYSIS. POTENTIAL FOR SEVERE STORMS IS HIGHEST AS THIS CORRIDOR SHIFTS INTO SOUTHEAST WI BETWEEN 21Z AND 00Z THIS AFTERNOON. VERY ISOLATED ONE-INCH HAIL AND DAMAGING WIND GUSTS TO 60 MPH WOULD BE THE SEVERE THREAT. THERE IS NOT ENOUGH 6KM BULK SHEAR OR LOW LEVEL SHEAR TO SUPPORT WELL-ORGANIZED SUPERCELLS OR LONG-LIVED STORMS THAT WOULD PRODUCE WIDESPREAD SEVERE STORMS. 17Z HRRR CONTINUES TO SHOW A N-S ORIENTED UNORGANIZED LINE OF THUNDERSTORMS THAT DEVELOP EAST OF MADISON AT 20Z AND TRACK DUE EAST TO THE SHORELINE AT 23Z. MODELS AGREE ON ALL TSTORMS OUT OF CWA BY 00Z. LEFT SMALL CHANCE POPS IN THE FAR EAST THROUGH 03Z TO ACCOUNT FOR POSSIBLE SLOWER MOVEMENT...THEN DRY WEATHER FOR THE REST OF THE NIGHT. .TONIGHT AND MONDAY...FORECAST CONFIDENCE HIGH. VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW PLENTY OF CLOUDS BEHIND THE COLD FRONT THIS AFTERNOON...BUT THESE MIGHT SCATTER OUT THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND THE STEEP LOW LEVEL LAPSE RATES...IN COMBINATION WITH SUBSIDENCE BEHIND THE FRONT. THIS MEANS THAT THERE IS AN OUTSIDE CHANCE THAT PEOPLE IN SOUTHERN WI COULD VIEW THE PARTIAL SOLAR ECLIPSE EARLY THIS EVENING... FILTERED THROUGH THE THINNER CLOUDS. A SECONDARY 500MB TROUGH WILL TRACK ACROSS WI BETWEEN MIDNIGHT TONIGHT AND NOON MONDAY. TOO DRY FOR PRECIP. A PERIOD OF LOW STRATUS IS EXPECTED WITH THIS FEATURE IN COMBINATION WITH COLD AIR ADVECTION...AND THEN SKIES SHOULD CLEAR FROM WEST TO EAST JUST AFTER SUNRISE MONDAY MORNING. EXPECT DIURNAL CUMULUS CLOUDS TO DEVELOP IN THE EARLY AFTERNOON. WINDS WILL BE GUSTY OUT OF THE NORTH MONDAY MORNING WITH THE COLD AIR ADVECTION AND STEEP LOW LEVEL LAPSE RATES. WINDS WILL TAPER OFF IN THE AFTERNOON AS HIGH PRESSURE MOVES OVER WISCONSIN. A LAKE BREEZE WILL DEVELOP WITH THE WEAKENING PRESSURE GRADIENT AND KEEP AREAS NEAR THE LAKE IN THE LOWER 60S/POSSIBLY UPPER 50S. INLAND TEMPS SHOULD MAKE IT UP TO AROUND 70. .MONDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE IS HIGH. HIGH PRESSURE MOVES OVERHEAD MONDAY NIGHT...SLIPPING SOUTHEAST OF WISCONSIN BY EARLY TUESDAY EVENING WITH RETURN FLOW BRINGING WARMER TEMPS TO THE AREA ON WEDNESDAY. DRY THROUGH THIS PERIOD. A LAKE BREEZE WILL BE FELT TUESDAY AND WEDNESDAY FOR COOLER READINGS ALONG THE LAKE MICHIGAN SHORE. DWPNTS SHOULD MIX OUT DURING THE DAY...SETTING UP SOME DECENT COOLING POTENTIAL BOTH MONDAY NIGHT AND TUESDAY NIGHT. .THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE LOW TO MEDIUM. THE ECMWF/GFS/CANADIAN NH ARE GETTING INTO BETTER AGREEMENT WITH THE LATE WEEK/MEMORIAL DAY WEEKEND PERIOD...AND IT IS THE ECMWF/CANADIAN THAT ARE COMING IN LINE WITH THE GFS. THERE ARE TIMING DIFFERENCES...BUT THEY ALL EVENTUALLY BRING A FRONT THROUGH THE AREA...PUTTING A DAMPER ON THE ONCE EXPECTED VERY WARM WEEKEND...AT LEAST FOR THE START OF IT. WILL HAVE A SMALL CHANCE OF SHOWERS AND STORMS REACHING THE FORECAST AREA ON THURSDAY...BASED ON THE FASTER GFS/CANADIAN WITH THE APPROACHING TROF/FRONT. THE ECMWF IS DRY FOR THURSDAY...THAT MAY WELL BE TRUE. THE ASSOCIATED LOW PRESSURE SYSTEM WITH THIS SYSTEM WILL LIFT NORTHEAST OF THE AREA...DRAGGING A COLD FRONT THROUGH SOUTHERN WISCONSIN PROBABLY BY FRIDAY MORNING. THIS WILL PUSH THE WARM/HOT TEMPS SOUTH OF THE BORDER...PUTTING US IN A COOLER NORTHERLY FLOW. THE BOUNDARY REMAINS TO THE SOUTH OF WISCONSIN THROUGH SATURDAY WITH A COOL EAST TO NORTHEAST SETTLING IN KEEPING THE STATIONARY SFC FRONT SOUTH OF WISCONSIN FOR THE FIRST PART OF THE WEEKEND. IN ADDITION...WITH THE BAROCLINIC ZONE IN THE VCNTY...WE COULD SEE SOME SHOWERS AND STORMS FROM TIME TO TIME THROUGH FRIDAY NIGHT. THE FRONT COULD LIFT NORTH BY SUNDAY AS SOUTHERLY WINDS INCREASE WITH LOW PRESSURE DEVELOPING WEST OF WISCONSIN. THIS WOULD BRING THE WARM SECTOR BACK IN FOR WARMER AND DRY CONDITIONS FOR SUNDAY AND MEMORIAL DAY. && .AVIATION/00Z TAFS/... CONVECTION AHEAD OF A COLD FRONT MOVING ACROSS WI THIS AFTERNOON. BULK OF THUNDERSTORMS WILL BE EAST OF MADISON BETWEEN 21Z AND 23Z...EXITING FAR EASTERN WI BY 00Z. THERE IS UNCERTAINTY ABOUT COVERAGE OF THESE THUNDERSTORMS...AS STRONGEST FORCING WILL BE NORTH AND SOUTH OF THE TAF SITES. SHORT TERM MODELS SUGGEST AN UNORGANIZED LINE OF MULTI-CELL THUNDERSTORMS ORIENTED NORTH-SOUTH TRACKING STRAIGHT EAST. WEAK SHEAR SHOULD INHIBIT STRONG AND LONG-LASTING THUNDERSTORM DEVELOPMENT THIS AFTERNOON...HOWEVER SHORT BURSTS OF MARGINALLY SEVERE HAIL AND DAMAGING WINDS ARE NOT OUT OF THE QUESTION WITH ANY STRONGER STORMS. WEST WINDS WILL DECREASE DURING THE EVENING AND BECOME NORTH BY MONDAY MORNING. THE NORTH WINDS WILL BE GUSTY DURING THE MORNING HOURS WITH COLD AIR ADVECTION BEHIND DEPARTING LOW PRESSURE SYSTEM. THEN WINDS WILL DECREASE IN THE AFTERNOON AS HIGH PRESSURE SETTLES INTO WI. CLOUDS SHOULD SCATTER OUT FOR A PERIOD OF TIME BEHIND THE FRONT EARLY THIS EVENING. THEN A PERIOD OF LOW STRATUS IN THE FUEL ALTERNATE CATEGORY IS EXPECTED WITH THIS FEATURE IN COMBINATION WITH COLD AIR ADVECTION...AND THEN SKIES SHOULD CLEAR FROM WEST TO EAST JUST AFTER SUNRISE MONDAY MORNING. EXPECT VFR DIURNAL CUMULUS CLOUDS TO DEVELOP IN THE EARLY AFTERNOON. && .MARINE... WINDS HAVE POTENTIAL TO FREQUENTLY GUST TO 25 KNOTS FOR A 4 TO 6 HOUR PERIOD OF TIME MONDAY MORNING IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. HIGHEST RISK OF SMALL CRAFT ADVISORY CONDITIONS WILL BE FROM THE NORTH POINT LIGHT AND SOUTHWARD. TOO MARGINAL AT THIS TIME TO ISSUE A HEADLINE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/MONDAY AND AVIATION/MARINE...MRC MONDAY NIGHT THROUGH SUNDAY...DAVIS
Hazardous weather outlook, May 20, 4:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 PM CDT SUN MAY 20 2012 WIZ046-047-051-052-056>060-062>072-211000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 400 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT MOVING THROUGH SOUTHEAST WISCONSIN LATE THIS AFTERNOON. THERE IS A SMALL POTENTIAL FOR THE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. THESE STORMS ARE EXPECTED TO MOVE EAST OUT OVER LAKE MICHIGAN BY 6 TO 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME THURSDAY INTO SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY YET BE NEEDED LATE THIS AFTERNOON AND EVENING. LMZ643>646-211000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 400 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT MOVING THROUGH SOUTHEAST WISCONSIN LATE THIS AFTERNOON. THERE IS A SMALL POTENTIAL FOR THE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. THESE STORMS ARE EXPECTED TO MOVE EAST OF THE NEARSHORE WATERS OF LAKE MICHIGAN BY 7 OR 8 PM THIS EVENING GUSTY SOUTH WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS...THEN SHIFT TO THE WEST THIS EVENING AS A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS POTENTIAL FOR AREAS FROM NORTH POINT LIGHT AND SOUTHWARD TO REACH SMALL CRAFT ADVISORY LEVELS BETWEEN 6 AM AND NOON MONDAY MORNING IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. BREEZY SOUTH WINDS AND INCREASING WAVE HEIGHTS MAY REACH SMALL CRAFT ADVISORY LEVELS FOR WEDNESDAY AND THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME THURSDAY INTO SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR THE AREA. WWW.WEATHER.GOV/MKX DAVIS/MRC
In the hours before
Local storm report, May 20, 4:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 2 E WHITEWATER 42.83N 88.70W
05/20/2012 E0.25 INCH WALWORTH WI TRAINED SPOTTER
PEA-SIZED HAIL FALLING FOR 1.5 MINUTES
&&
ETThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:06 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 16 min |
| May 20, 4:25 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 35 min |
| May 20, 5:43 PM CDT | Special Marine Warning | MKX | 62 min |
Nearby
Special Marine Warnings in Wisconsin, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.